Dust Devil, Randall
- When
- May 13, 4:50 PM CST
- Where
- Randall County, Canyon
- Property damage
- $25,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
A dust devil in Canyon did structural damage to Doche Cleaners on 23rd Street in Canyon during the early eveing hours. The dust devil blew off the roof of the local business into an empty eastside parking lot and causing other structural damage to the building.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A dust devil in Canyon did structural damage to Doche Cleaners on 23rd Street in Canyon during the early eveing hours. The dust devil blew off the roof of the local business into an empty eastside parking lot and causing other structural damage to the building. No injuries occurred from this dust devil.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 13, 12:51 PM CST, 3 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 151 PM CDT TUE MAY 13 2003 AFTER TODAYS LIMITED ROUND OF ISOLATED CONVECTION INTEREST TURNS TO AN APPROACHING COLD FRONT. ONCE THE FRONT IS IN PLACE PRECIP CHANCES INCREASE BEGINNING LATE TOMORROW AFTERNOON IN THE NW CORNER OF THE THE PANHANDLES. ISENTROPIC ASCENT SHOULD DEVELOP OVER THE FRONTAL ZONE IN RESPONSE TO AN APPROACHING S-W TROUGH MOVING ACROSS THE SOUTHWEST STATES. AS A RESULT PRECIP COVERAGE SHOULD EXPAND TOMORROW NIGHT. IF THE PRECIP IS AS WIDESPREAD AS PROGGED INTENSIFICATION WOULD MAINTAIN/INTENSIFY THE SFC COLD POOL. IF THE SCENARIO WERE TO VERIFY THE FRONTAL POSITION WOULD BECOME SITUATED SOUTH OF THE CWA ON THR. THUS THE SVR THREAT WOULD SHIFT SOUTH OF THE CWA FOR THR AFTERNOON/EVENING. ATTM THE SRN PORTION OF THE CWA APPEARS TO BE ON THE BUBBLE. NORTH OF THE FRONTAL BOUNDARY ELEVATED CONVECTION IS LIKELY BRINGING A HEALTHY SHOT OF PRECIP TO MOST IF NOT ALL OF THE CWA THR AFTERNOON AND CONTINUING THR NIGHT. AS ALWAYS...THE DRIVING MESOSCALE DETAILS WILL NOT BE REVEALED UNTIL THE DAY OF THE EVENT...STAY TUNED. LATEST MODEL RUNS SUGGEST THE PRECIP CHANCES CONTINUE INTO FRI BEHIND THE NEXT COLD FRONT AND END FRI EVENING ONCE THE S-W TROUGH AXIS CLEARS THE REGION. DRY CONDITIONS BECOME ESTABLISHED SATURDAY ONWARD. FCSTID = 05 AMARILLO 50 83 53 73 / 00 00 30 40 BEAVER 54 78 53 70 / 20 00 30 40 BOISE CITY 50 77 49 69 / 00 20 40 40 BORGER 51 81 53 69 / 00 00 30 40 BOYS RANCH 50 80 53 73 / 00 00 30 40 CANYON 57 82 53 76 / 00 00 30 40 CLARENDON 57 82 53 74 / 10 00 30 40 DALHART 50 80 52 71 / 00 00 40 40 GUYMON 51 79 53 70 / 00 20 30 40 HEREFORD 52 82 53 78 / 00 00 40 40 LIPSCOMB 59 80 53 70 / 20 00 30 40 PAMPA 53 81 53 71 / 00 00 30 40 SHAMROCK 57 81 54 71 / 20 00 30 40 WELLINGTON 57 81 55 75 / 20 00 30 40 .AMA... TX...NONE. OK...NONE.
OKZ001>003-TXZ001>020-141100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE MAY 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EASTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES. THE SLIGHT RISK AREA IS ALONG AND EAST OF A LINE EXTENDING FROM TURPIN OKLAHOMA TO CLARENDON TEXAS. THE PRIMARY SEVERE WEATHER THREATS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... STRONG TO SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ON THURSDAY AND THURSDAY NIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES AS A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO AFFECT THE AREA DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BE NECESSARY THURSDAY AFTERNOON AND EVENING ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES. NUNEZ
The national radar mosaic for the moment the first event began.
1 dust devil. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359292.